U.S. doctors online nowAsk doctors free
Palo Alto, CA
A 27-year-old male asked:

Is it dangerous to take stimulants (adhd medications) and beta-blockers (propranolol) together? if so, why? diff. med. for bp and migraine prevention?

2 doctor answers3 doctors weighed in
Dr.
A Verified Doctoranswered
A US doctor answeredLearn more
Theoretically yes: Practically probably not. This answer is based on the fact that if you are on a B Blkr and taking a symptathomimetic agent like a stimulant this could cause severe hypertension. Based on studies of people on B Blkrs who took cocaine or were given epinephrine for allergic reactions and this turns out not to be unfounded and not the case. If your BP is up see your Dr and review your medications.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Al Hegab
Dr. Al Hegabanswered
Allergy and Immunology 41 years experience
Yes, not advisable: to combine stimulants and beta blockers, may cause hypertension as they compete for the receptors controlling blood pressure, hold either, or seek a different treatment for either high blood pressure or migraine, ask your doctor, unless your doctor is aware and is monitoring you, best wishes
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 26, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.